Alert archive / Michigan / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Mar 8, 2000, 10:57 PM EST for Delta County, Michigan. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 8, 2000, 10:57 PM EST (03:57 UTC)
- Expired
- Mar 8, 2000, 11:30 PM EST
- In force
- 33 min
- Issued by
- NWS Marquette, MI
- Area
- Whole counties
County Delta County, MI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 11:00 PM EST | Hail 0.75 | Gladstone, MI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 630 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMQT 090400 SVRMQT MIC041-090430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1057 PM EST WED MAR 8 2000 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DELTA COUNTY IN SOUTH CENTRAL UPPER MICHIGAN * UNTIL 1130 PM EST * AT 1057 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GLADSTONE. THE STORM WAS MOVING NORTHEAST AT 40 MILES AN HOUR. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAPID RIVER BY 1105 EST. LARGE HAIL UP TO 1 INCH IN DIAMETER IS LIKELY. IF YOU ARE IN THE WARNED AREA...STAY INDOORS AND AWAY FROM WINDOWS. DESROSIERS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 7:10 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 8, 7:10 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
710 PM EST WED MAR 8 2000
JUST ISSUED QUICK UPDATE FOR SHRA/TSRA OVER THE PENINSULA. ACTIVITY
FIRING MAINLY IN THE DRY SLOT...HELPED ALG BY COLG IN THE H7-H5 LYR
PER 18Z ETA. BEST COVERAGE IS CRNTLY ACRS FAR SRN YOOP...AND THIS
AREA DRIFTING NE...WL AFFECT MQT/ALGER AND DELTA CNTYS SHORTLY.
OTHER MUCH MORE WIDELY SCTD SHRWS OUT WEST BUT W/ TEMPS SET TO DROP
A DEGREE OR TWO MORE IN THE MID LVLS WD NOT BE SURPRISED TO SEE A
SLGT INCRS IN PCPN DURG THE EVENING. AS THE TSTMS DRIFT NE...THEY WL
ENCOUNTER MORE STBL AIR PRESENTLY ACRS NW ZONES (SEEN BY TEMPS ALRDY
IN THE UPR 30S/LWR 40S AND H7/H5 LAPSE RATES LSTN 6.5C/KM)...SO HAVE
LEFT OUT MENTION OF TSTMS THERE. NO CHGS TO WINTER STORM
WARNINGS/ADVISORIES.
.MQT...WINTER STORM WARNING TONIGHT AND THURSDAY MORNING
MIZ001>005-009
...WINTER WEATHER ADVISORY LATE TONIGHT AND THURSDAY
MIZ006-007-010-011-013-014
...WINTER WEATHER ADVISORY THURSDAY
MIZ012
...GALE WARNING LAKE SUPERIORNearby
Severe Thunderstorm Warnings in Michigan, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.